Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

157 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of OCP?

I want to start on the OCP’s but am worried about the side effects that come with it don’t want to face them .
Wed, 1 Aug 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics
General & Family Physician 's  Response
Hi,
Thanks for posting query.
The side effects of OCP are- anorexia, nausea, headache, increased liver enzyme, thromboembolism, gastritis, fulminant hepatic failure, breast tenderness, irregular menstruation or spotting, chance of endometrial and breast tumor etc.
Wish you a speedy recovery
Best Wishes,
Dr Sourav Ganguly.
I find this answer helpful
  User's Response
nihar's  Response
hi, most women have no side effects when taking the oral contraceptive pill, but some women do experience irregular periods, nausea, headaches, or weight change. Each type of oral contraceptive pill can affect each woman differently. Spotting between periods may occur while taking the first three weeks of hormone pills, but this is not serious. This usually occurs during the first two or three cycles. You should call your health care provider if the bleeding is heavier than a light flow or lasts more than a few days. Some women have some nausea, but this usually goes away if the pill is taken with a meal or a snack at bedtime. Sometimes a pill with less estrogen is prescribed if the nausea doesn't go away. Sometimes, women may experience headaches when they start taking oral contraceptive pills. Usually headaches occur because of stress or other reasons. If your health care provider thinks they are related to the pill, he/she may prescribe an oral contraceptive pill with a lower dose of estrogen o
  User's Response
raj's  Response
the side effects of ocp's are dizziness, headache, lightheadedness, stomach upset, bloating, or nausea. severe depression, groin or calf pain, sudden severe headache, chest pain, shortness of breath, lumps in the breast, weakness or tingling in the arms or legs, yellowing of the eyes or skin. that is the list of adverse effects of ocp's
  User's Response
Shahajahan's  Response
The ocp can cause nausea, breast tenderness, fluid retention, weight gain, acne, breakthrough bleeding, missed periods, headaches, depression, anxiety, other mood changes, and lower sexual desire.
  User's Response
naveenpathak's  Response
Acne and weight gain, are the most common once. The Pill may have a positive effect on a woman's sexuality. The woman (who uses the Pill) nor her partner need take any special action before or during intercourse, it makes birth control "invisible" and sex spontaneous, more natural, or both. Depression , Vaginal discharge, changes in menstrual flow, inter menstrual bleeding, nausea, vomiting, headaches, changes in the breasts, changes in blood pressure, loss of scalp hair, skin problems.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i have recently stopped yasmin OCP and am suffering with painful nipples and sore itchy vulva, I have recently the itching is worse in the evening - nipples are sore all day and my bra is uncomfortable. Is this all from stopping the pill which I have been on for over 20 years on and off or could it be something else, iv also recently found out that I have type 1 herpes following a genital breakout

doctor1 MD

Hi, I have just started back on the OCP after a 2.5 yr break. I used to use Levlen ED but have been given AVA 30ED. I started as directed on the first day of my period and have now been on it for 3weeks. I noticed that once my bleeding stopped I was still getting some spotting and brown/bloody coloured discharge and have now started bleeding again but haven t got to the placebo pills yet. I haven t been having sex either. I was just wondering if this is normal? I have never had a problem with the pill in the past.

doctor1 MD

I have been taking OCP- Femilon for the last one year. Is it safe to continue with it ? Since I m planning to conceive by early next year, when do I ideally stop taking the same?

Recent questions on  Menstruation

doctor1 MD

hi, I have regular menstrual cycle. This month I missed my period more than 6 days. I did home pregnancy test, that is negative. Before 4 days I have little spotting and white discharge. The white discharge was started last 2 months before.now these days my vagina is very dry also.please advise me what can I do next? and what is the reason for my late period?

doctor1 MD

i am 15 and never have had sex but i crazy irregular menstruations. my last period was 1 year ago today. since i was 11 i have had crazy cramps every once in awhile but not actual menstruation and every month when all my friends are on i get all the symptoms head ace,pimples,sensitive breast and belly area. i had my first period in march of 2012. when i was 13. before this year i had 3 periods every months. please help me understand!

doctor1 MD

Hi, i am Jennifer , live in Philippines. My question is that i do have a poly-cystic in both of my ovaries . the Ob-gyne told me to reduce my weight before we can start our treatment but until now, i don t loose weight , instead gain more. What should the best food or fruit that i can eat where it will be an alternate to my rice. Also its been 5 months already that i did not have my monthly menstruation what are the things i should do since i have an abnormal hormones or imbalance hormones please help me .... Thank you ...

doctor1 MD

I am unmarried 26 years female with pcod on myoinositol since 1 month.I am recurrent episodes of slight brown vaginal discharge every two to three days for around 2 days since 1 month.I had my last menstrual cycle before 4 months.kindly give opinion for brown discharge.

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

My wife is having side and back pain sometimes mild to severe she had her gallbladder out 9 months ago not sure what could be causing it. she also started birth control in September

doctor1 MD

I started menstruation last Saturday but had unprotected sex today, can I get pregnant since this is also my first menstruation after child birth?